Skip Navigation
Skip to contents

JYMS : Journal of Yeungnam Medical Science

Indexed in: ESCI, Scopus, PubMed,
PubMed Central, CAS, DOAJ, KCI
FREE article processing charge
OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Min Young Lee 2 Articles
Pheochromocytoma-induced cardiogenic shock successfully treated by extracorporeal circulation
Min Young Lee, Sang Bae Lee, Hyun Seo Cha, Ji Hong You, Eui Young Choi, Jong Suk Park
Yeungnam Univ J Med. 2017;34(2):285-289.   Published online December 31, 2017
DOI: https://doi.org/10.12701/yujm.2017.34.2.285
  • 2,017 View
  • 7 Download
AbstractAbstract PDF
Pheochromocytoma can present with various symptoms including cardiogenic shock and cardiac arrest. Particularly, in cases of cardiogenic shock of unknown origin, pheochromocytoma should be considered. A 20-year-old woman without any medical history visited our emergency department due to nausea, vomiting, headache, and chest pain. Echocardiography revealed severe left ventricular dysfunction. Mechanical ventilation and veno-arterial extracorporeal membrane oxygenation (ECMO) were implemented owing to her unstable vital signs. For unstable vital sign and cardiogenic shock in a young woman without any previous medical history, pheochromocytoma was considered and diagnosed based on elevated levels of catecholamine derivatives in a 24-hour urine sample. Cardiac function recovered and ECMO was discontinued on the 5th day of hospitalization. She later underwent an elective adrenalectomy and no recurrence was found during the follow-up period. We reported a case of pheochromocytoma which was presented with cardiogenic shock in a young woman with no concomitant disease, and successfully treated with ECMO followed by an elective adrenalectomy.
Insulin autoimmune syndrome associated with alpha-lipoic acid in a young woman with no concomitant disease
Sang Bae Lee, Min Young Lee, Ji Hong You, Seong Han Kim, Ji Sun Nam
Yeungnam Univ J Med. 2017;34(1):115-118.   Published online June 30, 2017
DOI: https://doi.org/10.12701/yujm.2017.34.1.115
  • 2,141 View
  • 21 Download
AbstractAbstract PDF
Insulin autoimmune syndrome (IAS) is characterized by spontaneous hypoglycemia, extremely high serum insulin levels, and high titers of autoantibodies against endogenous insulin, in the absence of exogenous insulin injection. IAS often occurs following exposure to sulfhydryl-containing drugs, including alpha-lipoic acid (ALA). A 30-year-old woman without diabetes visited our outpatient clinic with recurrent hypoglycemia. She had been taken ALA for weight reduction since 3 weeks ago. Further hypoglycemia work up revealed very high insulin levels, C-Peptide levels and positive insulin antibodies. And conventional imaging examinations were negative for insulinoma or other pancreatic tumors. Finally, the diagnosis of Insulin autoimmune syndrome (IAS) was made. Following the cessation of ALA, hypoglycemia improved, with no medication, and the patient experienced no further hypoglycemic attacks over the next month. The use of ALA as a nutritional supplement is increasing. We report a case of IAS associated with ALA in a non-diabetic patient.

JYMS : Journal of Yeungnam Medical Science